MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during cataract surgery with intraocular lens (iol) implantation, the injector damaged the haptic part - the base of the "leg".The damaged lens was removed and a new lens was implanted in an initial procedure.The procedure was significantly prolonged due to the need to remove the defective lens.
 
Additional Manufacturer Narrative
The product was not returned for analysis.The root cause for the reported complaint could not be determined as no sample was returned for analysis.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information provided in d.4.,h.3., h.6.And h.11.The product was returned for analysis and damage was observed to company cartridge.Intraocular lens (iol) or handpiece was not received.The used company cartridge was returned.Viscoelastic was observed in the cartridge.The cartridge tip had stress and an aneurysm on the left side.The cartridge had evidence of placement into a handpiece.The used company cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.Product history records could not be reviewed because the reporter did not provide a lot number or any identification traceable to the manufacturing documentation.A non-qualified lens model was indicated.The company, 26.0 diopter lens is only qualified for use in the company cartridges.The handpiece and viscoelastic used were not provided.It is unknown if qualified products were used.The reporter states the use of company d cartridge, which is not qualified to be used with the associated iol model.The reported complaint indicated that the injector damaged the haptic.This was most likely referring to the handpiece.The returned company cartridge had a tip aneurysm and tip stress.This damage would indicate the plunger/lens were not in acceptable positions for advancement.The root cause for the reported haptic damage is most likely related to a failure to follow the instructions for use (ifu).The company, 26.0 diopter lens is only qualified for use in the company cartridges.The handpiece and viscoelastic used were not provided.It is unknown if qualified products were used.The ifu instructs: the company iol delivery system is for implantation of qualified company foldable iols.No unqualified lenses should be used with the company iol delivery system.The company cartridges are qualified for use with compatible company handpieces for the surgical implantation of company qualified foldable iols.Company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19039760
Report Number9612169-2024-00299
Device Sequence Number20953027
Product Code HQL
UDI-Device Identifier00380652555920
UDI-Public(01)00380652555920(17)280418(11)230421(10)25631834(21)25631834080
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.260
Device Lot Number25631834
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer05/30/2024
07/15/2024
08/19/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date06/27/2024
08/12/2024
09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Patient Age82 YR
Patient SexFemale